Hostname: page-component-5d59c44645-jb2ch Total loading time: 0 Render date: 2024-02-27T00:27:04.723Z Has data issue: false hasContentIssue false

Möbius automorphisms of surfaces with many circles

Published online by Cambridge University Press:  02 September 2020

Niels Lubbes*
Affiliation:
Johann Radon Institute for Computational and Applied Mathematics (RICAM), Austrian Academy of Sciences, Vienna, Austria

Abstract

We classify real two-dimensional orbits of conformal subgroups such that the orbits contain two circular arcs through a point. Such surfaces must be toric and admit a Möbius automorphism group of dimension at least two. Our theorem generalizes the classical classification of Dupin cyclides.

Type
Article
Copyright
© Canadian Mathematical Society 2020

Access options

Get access to the full version of this content by using one of the access options below. (Log in options will check for institutional or personal access. Content may require purchase if you do not have access.)

References

Berndt, J., Console, S., and Olmos, C. E., Submanifolds and holonomy . 2nd ed., CRC Press, Boca Raton, FL, 2016.CrossRefGoogle Scholar
Cox, D. A., Little, J. B., and Schenck, H. K., Toric varieties. Vol. 124, American Mathematical Society, Providence, RI, 2011.Google Scholar
de Graaf, W. A., Pílniková, J., and Schicho, J., Parametrizing del Pezzo surfaces of degree 8 using Lie algebras. J. Symb. Comput. 44(2009), no. 1, 114.CrossRefGoogle Scholar
Douglas, A. and Repka, J.. The subalgebras of $so\left(4,\mathbb{C}\right)$ . Comm. Algebra 44(2016), no. 12, 52695286.CrossRefGoogle Scholar
Haase, C. and Schicho, J., An inequality for adjoint rational surfaces. Preprint, 2013. arXiv:1306.3389 Google Scholar
Hall, B., Lie groups, Lie algebras, and representations. Vol. 122, Springer, New York, NY, 2015.CrossRefGoogle Scholar
Kollár, J.. Quadratic solutions of quadratic forms . In: N. Budur, T. de Fernex, R. Docampo, and K. Tucker (eds.), Local and global methods in algebraic geometry, Contemp. Math., 12, American Mathematical Society, Providence, RI, 2018, pp. 211249.CrossRefGoogle Scholar
Lubbes, N., Software library for computing Möbius automorphisms of surfaces. 2019. http://github.com/niels-lubbes/moebius_aut Google Scholar
Lubbes, N., Surfaces that are covered by two families of circles. Preprint, 2020. arXiv:1302.6710 Google Scholar
Lubbes, N. and Schicho, J., Lattice polygons and families of curves on rational surfaces. J. Algebraic Combin. 34(2011), no. 2, 213236.CrossRefGoogle Scholar
Persistence of Vision Pty. Ltd. Persistence of vision raytracer version 3.6. 2004. www.povray.org Google Scholar
Pottmann, H., Shi, L., and Skopenkov, M., Darboux cyclides and webs from circles. Comput. Aided Geom. Design 29(2012), no. 1, 7797.CrossRefGoogle Scholar
Serre, J. P., Topics in Galois theory . Jones and Bartlett Publishers, Boston, MA, 1992.Google Scholar
Silhol, R., Real algebraic surfaces . Springer, New York, NY, 1989.CrossRefGoogle Scholar
Skopenkov, M. and Krasauskas, R., Surfaces containing two circles through each point. Math. Ann. 373(2018), 12991327. http://org/10.1007/s00208-018-1739-z CrossRefGoogle Scholar
The Sage Developers, SageMath, the Sage mathematics software system. 2018. www.sagemath.org Google Scholar